Alert archive / Louisiana / Storm Warnings in 2020

Storm Warning 1, NWS New Orleans, LA

April 19, 2020

NWS New Orleans, LA issued this storm warning at Apr 19, 2020, 11:08 AM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 19, 2020, 11:08 AM CDT (16:08 UTC)
Expired
Apr 19, 2020, 2:00 PM CDT
In force
3 hr
Issued by
NWS New Orleans, LA

The text

As transmitted.

111 
WHUS74 KLIX 191608
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
1108 AM CDT Sun Apr 19 2020

GMZ530-532-534-536-538-555-557-575-577-200015-
/O.CAN.KLIX.SC.Y.0032.000000T0000Z-200420T1200Z/
/O.NEW.KLIX.SC.Y.0033.200419T1900Z-200420T1200Z/
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
1108 AM CDT Sun Apr 19 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT MONDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 5 to 7 ft expected.

* WHERE...Portions of Gulf of Mexico. 

* WHEN...Until 7 AM CDT Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ550-552-570-572-200015-
/O.UPG.KLIX.SC.Y.0032.000000T0000Z-200420T1200Z/
/O.NEW.KLIX.SR.W.0001.200419T1608Z-200419T1900Z/
/O.NEW.KLIX.SC.Y.0033.200419T1900Z-200420T1200Z/
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
1108 AM CDT Sun Apr 19 2020

...STORM WARNING IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT MONDAY...

* WHAT...For the Storm Warning, south winds 50 kts gusts to 75
  knots and seas to 12 feet. For the Small Craft Advisory, 
  southwest winds 10 to 20 kt with gusts up to 30 kt and seas 5 to
  7 ft expected.

* WHERE...Coastal Waters from Port Fourchon LA to Lower 
  Atchafalaya River LA out 20 nm, Coastal waters from the 
  Southwest Pass of the Mississippi River to Port Fourchon 
  Louisiana out 20 NM, Coastal waters from Port Fourchon 
  Louisiana to Lower Atchafalaya River LA from 20 to 60 NM and 
  Coastal waters from Southwest Pass of the Mississippi River to 
  Port Fourchon Louisiana from 20 to 60 NM.

* WHEN...For the Storm Warning, until 2 PM CDT this afternoon. 
  For the Small Craft Advisory, until 7 AM CDT Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

24/RR
1 follow-up statement
203 
WHUS74 KLIX 191905
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
205 PM CDT Sun Apr 19 2020

GMZ550-552-570-572-200315-
/O.EXP.KLIX.SR.W.0001.000000T0000Z-200419T1900Z/
/O.CON.KLIX.SC.Y.0033.000000T0000Z-200420T1200Z/
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
205 PM CDT Sun Apr 19 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY...
...STORM WARNING HAS EXPIRED...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 35 kt and 
  seas 5 to 7 ft.

* WHERE...Coastal Waters from Port Fourchon LA to Lower 
  Atchafalaya River LA out 20 nm, Coastal waters from the 
  Southwest Pass of the Mississippi River to Port Fourchon 
  Louisiana out 20 NM, Coastal waters from Port Fourchon 
  Louisiana to Lower Atchafalaya River LA from 20 to 60 NM and 
  Coastal waters from Southwest Pass of the Mississippi River to 
  Port Fourchon Louisiana from 20 to 60 NM.

* WHEN...Until 7 AM CDT Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ530-532-534-536-538-555-557-575-577-200315-
/O.CON.KLIX.SC.Y.0033.000000T0000Z-200420T1200Z/
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
205 PM CDT Sun Apr 19 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 5 to 7 ft expected.

* WHERE...Portions of Gulf of Mexico.

* WHEN...Until 7 AM CDT Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

24/RR

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this storm warning went out at Apr 19, 4:52 AM CDT, 6 hours 16 minutes earlier.

Area forecast discussion, Apr 19, 4:52 AM CDT, 6 hours 16 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
452 AM CDT Sun Apr 19 2020

.SYNOPSIS...

Surface analysis showed a retreating 1017mb high over Virginia. A
1014mb low was located off the coast of South Carolina with
associated boundary/warm front extending west to southern
Mississippi to southeast Texas. In addition, our next
system/1003mb surface low was over Texas Panhandle. Southeast
winds were present over the forecast area this morning.

Upper air analysis showed a positively titled trough axis from
western Kansas to New Mexico and another disturbance over Oregon.
Wind flow over the southern tier CONUS was west to southwest but
this will change with approaching systems. Isotach analysis at 250mb
showed the sub-tropical jet from Baja California to south Texas
and the jet stream cradling the disturbance from southern Nevada
to west Texas to the Mid Mississippi Valley.

&&

.DISCUSSION...

Positively tilted trough over the Central Plains will track east
today becoming neutrally tilted from southeast Missouri to north
Louisiana. At the same time, the surface low over Texas Panhandle
will track east to Georgia by midnight tonight.

Mean relative humidity values approach to 100 percent mainly
north I-12. However, precipitable water value of 1.8 inches was
pooling along and south of the warm front...mainly over the
forecast area this morning. As the trough axis and surface low
sweeps east, higher PW values 1.8 to 2.0 will pool along warm
front over north Louisiana and central Mississippi and more
pooling in warm sector over part of the forecast area this
afternoon. Surface base cape values will increase to 2000 to 2500
j/kg over northwest zones...mainly northwest of Lake
Pontchartrain. At the same time, low level flow will increase with
boundary layer winds 25 to 30 knots over southwest Mississippi.
With nose of the sub-tropical jet max approaching, 0-3km helicity
values of 200 to 250m/s across the south half of the forecast area
and 250 to 325m/s across the north half this afternoon...shifting
east through the evening. Lapse rates from 700 to 500mb becomes
steep along the frontal push with rates 7.0 to 7.5C/km.

All these parameters equate to isolated tornadoes, damaging winds
and hail threats possible across the forecast area with a
slightly higher threat across the north half of forecast this
afternoon and this evening.

Dry weather and near normal temps are expected next week to mid
week. Another system will bring another chance of spring storms
across the forecast area Thursday. This system will likely take a
more northerly track but possibly bringing a threat of strong
storms across the forecast area on Thursday.

&&

.AVIATION...
Main concern will be low clouds that envelop the area
through the morning. Overall most terminals will drop to IFR
status with BKN or OVC around 800 but a few sites may fall to
LIFR around 300 ft. Some reductions in vsbys are possible however
not anticipating many terminals dropping below 3sm. Conditions
should begin to improve a few hours after sunrise and then
convection most taf sites between 20z today and 05z monday from
east to west.

&&

.MARINE...

Small Craft Advisories are in effect for all marine zones for this
morning through early Monday morning. Wind shift takes place with
cold frontal passage late tonight for mostly WNW flow that veers
over time to easterly by Tuesday morning then SE Tuesday evening.
SCA conditions are likely to arise once again Wednesday in advance
of developing strong storm system in the Plains States that
tightens the pressure gradient over the gulf coast region. 18

&&

.DECISION SUPPORT...
DSS code: ORANGE.
Activities: Forecast support for IDSS critical locations
            River Flood Warnings for MS River
            Assessing severe weather threat for Sunday.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  82  62  78  57 /  60  60   0   0
BTR  84  63  78  57 /  40  40   0   0
ASD  86  64  82  59 /  40  60   0   0
MSY  85  68  81  64 /  20  20   0   0
GPT  81  66  80  60 /  40  60   0   0
PQL  82  65  83  58 /  40  60   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory from noon today to 11 PM CDT this evening for
     LAZ034>037-039-040-046>050-056>072.

GM...Small Craft Advisory from 7 AM this morning to 7 AM CDT Monday
     for GMZ530-532-534-536-538-550-552-555-557-570-572-575-577.

MS...Wind Advisory from noon today to 11 PM CDT this evening for
     MSZ068>071-077-080>082.

GM...Small Craft Advisory from 7 AM this morning to 7 AM CDT Monday
     for GMZ532-534-536-538-550-552-555-557-570-572-575-577.

&&

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 7:10 PM CDTSpecial Weather StatementLIXTangipahoa, Washington50 min
Apr 18, 7:46 PM CDTSpecial Weather StatementLIXWest Feliciana59 min
Apr 18, 7:48 PM CDTSevere Thunderstorm WarningLIXPointe Coupee, West Feliciana57 min
Apr 18, 7:50 PM CDTSpecial Weather StatementLIXSaint Helena55 min
Apr 18, 8:33 PM CDTSevere Thunderstorm WarningLIXAssumption, Lafourche, Saint James, Saint John the Baptist57 min
Apr 18, 9:29 PM CDTSpecial Weather StatementLIXOrleans61 min
Apr 18, 9:32 PM CDTSpecial Weather StatementLIXSaint Charles13 min
Apr 18, 9:35 PM CDTSevere Thunderstorm WarningLIXJefferson, Orleans, Saint Bernard, Saint Charles26 min
Apr 18, 9:56 PM CDTSpecial Weather StatementLIXAssumption49 min
Apr 18, 10:28 PM CDTSpecial Weather StatementLIXSaint James62 min
Apr 19, 4:13 AM CDTWind AdvisoryLIXAssumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 7 more19 hr
Apr 19, 4:30 AM CDTSmall Craft AdvisoryLIX7 hr
Apr 19, 10:51 AM CDTSpecial Marine WarningLIX31 min
Apr 19, 11:08 AM CDTSmall Craft AdvisoryLIX19 hr
Apr 19, 2:10 PM CDTSpecial Marine WarningLIX95 min
Apr 19, 4:49 PM CDTSpecial Weather StatementLIXPointe Coupee, West Feliciana56 min
Apr 19, 4:54 PM CDTSevere Thunderstorm WarningLIXPointe Coupee, West Feliciana50 min
Apr 19, 5:35 PM CDTSevere Thunderstorm WarningLIXEast Feliciana, Saint Helena70 min
Apr 19, 6:01 PM CDTTornado WarningLIXEast Feliciana, Saint Helena, Tangipahoa59 min
Apr 19, 6:39 PM CDTTornado WarningLIXWashington38 min
Apr 19, 5:07 PM CDTSpecial Weather StatementLIXWilkinson38 min
Apr 19, 5:11 PM CDTSevere Thunderstorm WarningLIXWilkinson49 min
Apr 19, 5:41 PM CDTSevere Thunderstorm WarningLIXAmite49 min

Nearby

Storm Warnings in Louisiana, 2020Every storm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.